Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 25, 2005, 6:41 PM MDT for Sioux County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2005, 6:41 PM MDT (00:41 UTC)
- Expired
- Jun 25, 2005, 7:46 PM MDT
- In force
- 65 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 159 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:53 PM MDT | HAIL 0.75 | 20 N Harrison, NE | |
| Jun 25, 7:13 PM MDT | TSTM WND GST 60 | 18 Nw Crawford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 5:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 260043 SVRCYS NEC165-260145- /O.NEW.KCYS.SV.W.0075.050626T0041Z-050626T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 641 PM MDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 745 PM MDT * AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES WEST OF MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE BY 720 PM MDT EXTREMELY HEAVY RAIN IS OCCURRING WITH THIS STORM. DO NOT DRIVE ON FLOODED ROADWAY. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO
5 follow-up statements
000 WWUS55 KCYS 260101 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT SAT JUN 25 2005 NEC165-260145- /O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/ SIOUX NE- 659 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR NORTHERN SIOUX COUNTY... AT 650 PM MDT...3/4 INCH HAIL WAS REPORTED 20 MILES NORTH OF HARRISON. THIS STORM IS LOCATED NEAR MONTROSE...OR ABOUT 20 MILES NORTH OF HARRISON...MOVING EAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE BY 740 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO
000 WWUS55 KCYS 260121 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 720 PM MDT SAT JUN 25 2005 NEC165-260145- /O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/ SIOUX NE- 720 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR NORTHERN SIOUX COUNTY... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT...MOVING EAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING 3/4 INCH HAIL AND TORRENTIAL RAIN. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN SIOUX COUNTY AT 730 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO
000 WWUS55 KCYS 260125 CCA SVSCYS SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 720 PM MDT SAT JUN 25 2005 NEC165-260145- /O.CON.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/ SIOUX NE- 720 PM MDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM MDT FOR NORTHERN SIOUX COUNTY... AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MONTROSE...OR ABOUT 27 MILES SOUTH OF EDGEMONT SOUTH DAKOTA...MOVING EAST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING 3/4 INCH HAIL AND TORRENTIAL RAIN. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN SIOUX COUNTY AT 730 PM MDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO CORRECTED TO REMOVE MENTIONING WYOMING IN THE SEVERE THUNDERSTORM WATCH
000 WWUS55 KCYS 260143 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 741 PM MDT SAT JUN 25 2005 NEC165-260151- /O.EXP.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/ SIOUX NE- 741 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES AT 745 PM MDT... AT 740 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM. SMALL HAIL AND MODERATE RAIN MAY STILL OCCUR WITH THIS STORM THROUGH 830 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO
000 WWUS55 KCYS 260146 CCA SVSCYS SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 741 PM MDT SAT JUN 25 2005 NEC165-260151- /O.EXP.KCYS.SV.W.0075.000000T0000Z-050626T0145Z/ SIOUX NE- 741 PM MDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES AT 745 PM MDT... AT 740 PM WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAD WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 745 PM. SMALL HAIL AND MODERATE RAIN MAY STILL OCCUR WITH THIS STORM THROUGH 830 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING FOR THE NORTHERN PANHANDLE OF NEBRASKA. LAT...LON 4300 10405 4275 10405 4276 10357 4299 10356 $$ SOWKO CORRECTED TO REMOVE MENTION OF WYOMING IN THE SEVERE THUNDERSTORM WATCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:45 PM MDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 25, 1:45 PM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT SAT JUN 25 2005 .SHORT TERM...HAVE CANCELLED FLASH FLOOD WATCH FOR OUR SOUTHERN NEBRASKA PANHANDLE ZONES AS ONLY ONE OR TWO SHOWERS/WEAK TSTMS EVEN ROLLED THROUGH THAT AREA. HAVE ALSO CANCELLED SVR TSTM WATCH 526 FOR ALL BUT FAR NORTHERN PANHANDLE ZONES AND ANTICIPATE DOING THOSE SHORTLY. .PREVIOUS DISCUSSION (ISSUED 145 PM MDT SAT JUN 25 2005) LONG TERM...TSTM COVERAGE SUN NIGHT WILL BE LIMITED IN COMPARISON TO TODAY SINCE LOW/MID LEVEL THETA-E RIDGE AXII WILL BE EAST OF OUR ZONES. BELIEVE MOST TSTMS WILL END BY MID EVENING WITH LACK OF LARGE SCALE LIFT AND LOSS OF DAYTIME HEATING. ON MON...TSTM COVERAGE WILL BE EVEN MORE LIMITED AS MID LEVEL TEMPERATURES WARM AND LOW/MID LEVEL MOISTURE IS MINIMAL (AS EVIDENCED BY LOCATION OF LOW/MID LEVEL THETA-E RIDGE AXII). A SHORTWAVE TROF MOVES ACROSS THE NRN ROCKIES ON TUE WITH THE DEEPER LOW/MID LEVEL MOISTURE UP THERE. CANNOT RULE OUT ISOLD-WIDELY SCATTERED TSTMS ACROSS OUR ZONES ALTHOUGH SCANT LOW/MID LEVEL MOISTURE WILL LIMIT COVERAGE. WED-SAT LOOK MOSTLY DRY WITH WESTERLY ZONAL FLOW ALOFT AND LIMITED LOW/MID LEVEL MOISTURE. RUBIN && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH
Hazardous weather outlook, Jun 25, 10:59 AM MDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1059 AM MDT SAT JUN 25 2005 WYZ061>066-261700- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND NEAR THE MOUNTAINS THIS AFTERNOON AND THEN MOVE ONTO THE SOUTHEAST WYOMING PLAINS. SOME OF THE STORMS COULD BE STRONG WITH WIND GUSTS TO 50 MPH...SMALL HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ020-021-054-055-261700- BANNER-MORRILL-KIMBALL-CHEYENNE- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHWEST NEBRASKA PANHANDLE LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BECOME SEVERE WITH HAIL GREATER THAN AN INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH. IN ADDITION...THE STORMS WILL MOVE OVER AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...BUT THEY SHOULD BE LESS NUMEROUS THAN THOSE OF TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY EARLY THIS EVENING. NEZ001>003-019-WYZ059-060-067>070-261700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-CONVERSE-NIOBRARA-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1059 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING AND SPREAD EAST ONTO THE PLAINS THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS. IN ADDITION...THE SLOW MOVING STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STARK
In the hours before
Special weather statement, Jun 25, 5:08 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 508 PM MDT SAT JUN 25 2005 NEZ001>003-019>021-054>055-260600- BANNER-BOX BUTTE-CHEYENNE-DAWES-KIMBALL-MORRILL-SCOTTS BLUFF- SIOUX- 508 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 8 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... BOX BUTTE... CHEYENNE... DAWES... KIMBALL... MORRILL... SCOTTS BLUFF... SIOUX... THIS INCLUDES THE CITIES OF...SIDNEY...HARRISON...ALLIANCE... HARRISBURG...CHADRON...KIMBALL...BRIDGEPORT...BAYARD... SCOTTSBLUFF AND GERING. RUBIN
Local storm report, Jun 25, 5:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINLocal storm report, Jun 25, 5:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N LANCE CREEK 43.05N 104.64W
06/25/2005 1.00 INCH NIOBRARA WY LAW ENFORCEMENT
0411 PM HAIL 8 S TORRINGTON 41.95N 104.18W
06/25/2005 0.75 INCH GOSHEN WY TRAINED SPOTTER
0431 PM HAIL HENRY 42.00N 104.05W
06/25/2005 0.75 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0508 PM HAIL 27 NE LUSK 43.04N 104.08W
06/25/2005 0.88 INCH NIOBRARA WY TRAINED SPOTTER
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:55 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 37 min |
| Jun 26, 5:12 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 20 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.